Ohio, 2017Winter Storm and Winter Weather in Ohio, February 8 to 9, 2017
February 8 to 9, 2017 · NWS ILN · 25 events in 25 counties and zones
Accumulating snow fell over the region due to a rapidly moving upper level disturbance. A narrow band set up where heavier accumulations were found in west central Ohio.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Accumulating snow fell over the region due to a rapidly moving upper level disturbance. A narrow band set up where heavier accumulations were found in west central Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 8, 6:19 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 8, 6:19 AM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
619 AM EST Wed Feb 8 2017
.SYNOPSIS...
An upper level disturbance will cross east through the northern
Ohio Valley today, bringing a chance of snow and rain to the
area before exiting tonight. High pressure will build in the
midwest Thursday and reach the region by nightfall. The axis of
the high pressure system will cross east of the region Friday
morning, with a return to abnormally warm temperatures expected
for the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An upper level shortwave will trail behind an exiting cold front
today and spread snow from west to east along but north of the
I-70 corridor. A quick shot of 2" is expected between route 36
and route 30 in Ohio. Cold air will be rushing in in the wake of
the frontal passage today, but starting temperatures may be warm
enough that rain and snow will change over to all snow in the
advisory area. Rain will primarily fall during the daytime hours
along and southeast of the I-71 corridor, then change to snow
quickly in the evening with light accumulations of an inch or so
found along I-70, decreasing to about a half inch or less along
the Ohio River. High temperatures will range from the mid 30s in
the northwest to the lower 50s in the southeast early this
morning and see weak recoveries in the afternoon that approach
the daybreak temperatures.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Snow will be coming to a rapid end from west to east this
evening, and should be out of the forecast area entirely by
shortly after midnight. High pressure settles over the region
and keeps a cold airmass over us through Friday morning. Return
flow then sets up and temperatures make a rebound back to the
upper 30s and mid 40s Friday, then rise to the 50s to around 60
for the weekend.
In addition to the mild temperatures, moisture will be feeding
into the region on southerly winds. A sw-ne oriented stationary
front will develop on Saturday, with rain overspreading the
region along the boundary. This rain will increase in coverage
overnight and into Sunday when low pressure rides northeast
along the boundary and an upper level trough approaches from the
northwest.
Temperatures will return to be unseasonably mild in the 50s to
low 60s on Saturday and Sunday with overnight lows in the upper
40s to around 50 Saturday night.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
The stationary front will then move east as a cold front Sunday
night and lead to a continued chance of showers through the
remainder of the weekend before drier air moves in behind the
front. This will lead to dry conditions for Monday and Tuesday
with highs in the 40s both days.
&&
.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
MVFR/IFR cigs will slowly lift this morning, but will remain
MVFR. Focus then shifts to a mid level jet streak that will push
pcpn into the tafs after 18Z. Models bring pcpn into KDAY
around 21Z, and critical thicknesses should be low enuf that it
will start as snow.
Pcpn then develops quickly south and east into the other tafs
as the mid level energy interacts with the old frontal boundary.
Thicknesses at CVG/LUK should be warm enuf for the pcpn to
start as rain before it transitions to snow after 00Z. Ceilings
and visibilities will lower into the IFR range, especially in
the snow.
The snow will begin to taper off between 03Z and 06Z in the wrn
tafs, and a few hours later in the e. Cigs will remain IFR in
the caa behind the system.
OUTLOOK...MVFR ceilings will linger into Thursday afternoon.
MVFR conditions possible Saturday and Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory from noon today to 1 AM EST Thursday
for OHZ026-034-035-042>045-051-052.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Hickman
AVIATION...SitesHazardous weather outlook, Feb 8, 4:39 AM EST, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
439 AM EST Wed Feb 8 2017
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ046-053>056-060>065-
070>074-077>082-088-090945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Delaware-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
439 AM EST Wed Feb 8 2017
This Hazardous Weather Outlook is for east central
Indiana...southeast Indiana...northeast Kentucky...northern
Kentucky...central Ohio...southwest Ohio and west central Ohio.
.DAY ONE...Today and Tonight.
Rain will change over to snow before ending this evening. Light
accumulations will may produce some travel difficulties.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
OHZ026-034-035-042>045-051-052-090945-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Miami-Champaign-
439 AM EST Wed Feb 8 2017
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EST
THURSDAY...
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
Winter Storm, Logan
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
The observer near Bellefontaine and a social media post from Bellefontaine, as well as a public report from Russells Point all measured 6 inches of snowfall. Another cooperative observer north of Huntsville measured 5.2 inches of snow, with the county garage north of Bellefontaine measuring 5 inches.
Winter Storm, Shelby
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
A spotter north of Sidney measured 7 inches of snow. The CoCoRaHS observer in Fort Loramie measured 6 inches. Another CoCoRaHS observer north of Houston only measured 3.5 inches.
Winter Weather, Adams
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Adams forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The observer located 6 miles east of West Union measured 0.8 inches of snowfall.
Winter Weather, Auglaize
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
The county garage near Wapakoneta measured 4 inches of snowfall.
Winter Weather, Butler
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
A spotter from Wetherington and a public report from Fairfield measured an inch of snow. The county garage northwest of Maustown measured a half inch of snowfall.
Winter Weather, Champaign
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Champaign forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The observer south of Kiser Lake State Park measured 1.2 inches of snow, while the county garage west of Urbana measured an inch.
Winter Weather, Clark
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Clark forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
The CoCoRaHS observer located 4 miles north of Springfield measured an inch of snow. Cooperative observers just north of Springfield and south of New Carlisle both measured 0.8 inches of snowfall.
Winter Weather, Clermont
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Clermont forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The CoCoRaHS observer near Goshen measured 0.7 inches of snow.
Winter Weather, Clinton
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The NWS office south of Wilmington measured 0.6 inches of snow, while an employee located 2 miles north of town measured a half inch. The cooperative observer 3 miles north of town measured two tenths of an inch.
Winter Weather, Darke
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Darke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
The CoCoRaHS observer west of Versailles measured 2.5 inches of snow. The county garage near Greenville measured 2 inches, as did a CoCoRaHS observer located 3 miles west of Rossburg.
Winter Weather, Delaware
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Social Media
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
A social media report from 10 miles northwest of Delaware showed that 3 inches of snow fell. The CoCoRaHS observer located 4 miles north of Dublin measured 1.6 inches. The county garage east of Delaware and another CoCoRaHS observer in Lewis Center both measured an inch.
Winter Weather, Fairfield
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The county garage south of Lancaster measured an inch of snow.
Winter Weather, Franklin
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The CoCoRaHS observers located 8 miles northeast of Columbus and 3 miles east of Dublin both measured an inch of snow. Another CoCoRaHS observer located 3 miles north of Galloway measured 0.7 inches while the CMH airport measured .6 inches.
Winter Weather, Greene
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Greene forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
The CoCoRaHS observer located 3 miles northeast of Beavercreek measured 1.3 inches of snowfall. The county garage near Xenia measured an inch.
Winter Weather, Hamilton
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
The CoCoRaHS observer located 3 miles west of Cheviot 3 inches of snowfall. Two other CoCoRaHS observers located 8 and 9 miles northwest of Cincinnati both measured 1.1 inches of snow.
Winter Weather, Highland
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Highland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The observer near Hillsboro measured 0.7 inches of snow.
Winter Weather, Licking
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Licking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The county garage 5 miles south of Heath and a CoCoRaHS observer 3 miles north of Johnstown both measured an inch of snow.
Winter Weather, Madison
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Madison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The observer near London measured 0.7 inches of snow.
Winter Weather, Mercer
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- Social Media
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
A social media post from Maria Stein showed that 4.5 inches of snow had fallen.
Winter Weather, Miami
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Miami forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
The CoCoRaHS observer near Piqua measured 2.2 inches of snow.
Winter Weather, Montgomery
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The CoCoRaHS observers located 3 miles south of Dayton, 2 miles east of Farmersville, and near Union as well as the ASOS at the Dayton airport all measured an inch of snow.
Winter Weather, Preble
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Preble forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The county garage west of West Alexandria measured an inch of snow. A spotter and a CoCoRaHS observer in and around Eaton both measured 0.9 inches.
Winter Weather, Ross
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Ross forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
A CoCoRaHS observer located 4 miles south of Chillicothe measured 0.7 inches of snow.
Winter Weather, Union
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
The county garage near Marysville measured 3.5 inches of snow.
Winter Weather, Warren
- When
- February 8, 8:00 AM EST to February 9, 12:00 AM EST
- Where
- Warren forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
The county garage south of Lebanon measured an inch of snow. A CoCoRaHS observer north of Maineville measured 0.7 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Massachusetts, February 8, 20171 death · 8 injured · $750,000 · 5 events
- Flooding in Idaho, February 8 to 10, 2017$6.8 million · 6 events
- Ice Storm in Washington, February 8 to 9, 2017$700,000 · 4 events
- Ice Storm and Winter Storm in Washington, February 8 to 9, 201733 events
- Winter Storm in Pennsylvania, February 8 to 9, 201722 events
- Winter Storm and High Wind in Wyoming, February 8 to 10, 2017$10,000 · 103 kt wind · 11 events
- Ice Storm and Winter Storm in Idaho, February 8 to 9, 20179 events
- Hail and Damaging Winds in Alabama, February 8, 20171 in hail · 9 events
- Dense Fog in California, February 8 to 10, 20177 events
- Winter Storm and Heavy Snow in Washington, February 8 to 9, 20176 events
- Wildfire in Oklahoma, February 8 to 14, 20176 events
- Winter Weather in Indiana, February 8, 20175 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 678886, 678887, 678888, 678889, 678890, 678891, 678892, 678893, 678894, 678895, 678896, 678897, 678898, 678899, 678900, 678901, 678903, 678904, 678905, 678906, 678907, 678908, 678909, 678910, 678911.